Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 59, NWS Tulsa, OK

September 13, 1993Cherokee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 13, 1993, 8:22 PM CDT for Cherokee County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 1993, 8:22 PM CDT (01:22 UTC)
Expired
Sep 14, 1993, 1:30 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Cherokee County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
NaN m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 140123
FFWTUL
OKC021-091-101-140630-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT MON SEP 13 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  130 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...CHEROKEE COUNTY...MCINTOSH COUNTY...MUSKOGEE COUNTY
 
HEAVY RAINS OF 2 TO 3 INCHES HAVE OCCURRED IN PARTS OF THE WARNED AREA
AND MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE IN THE WARNED AREA
FOR SEVERAL MORE HOURS.
 
FLOODING OF LOW-LYING AREAS IS LIKELY IN THESE COUNTIES.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:34 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Sep 13, 2:34 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON SEP 13 1993

LRG AREA OF PCP CONTINUED OVER MOST OF FA. BATCH OF RW/TRW DVLPED
ALONG H3 JET WELL AHEAD OF FNT FROM CNU TO NORTH OF OKC. GUD MOIST
CONV AHEAD OF FNT SO STORMS SHUD CONT TO DEVLP REST OF THE
AFTERNOON. MORN MODELS WERE FASTER IN LIFTING OUT UPPER SYS AND
MOVING FNT. FNT MADE GUD PROGRESS THIS MORN...MOVNG ABT 30 KNTS
BETWEEN GCK-GAG. FNT HAS SLOWED SOME THIS AFTERNOON WITH GUSTY S
WNDS AHEAD OF FNT NOT VEERING MUCH. MODELS IN GENERAL AGREEMENT IN
MOVING FNT INTO SE OK BY MORN. REMNANTS OF LIDIA WILL MOVE INTO NE
TX FAR SE OK ALONG WITH FNT. WILL GO ALONG WITH NMC QPF EST BUT
FEEL AREA OF 4+ INCHES CUD EXTND INTO EC-SE OK. NEARLY 4 INCHES OF
RAIN WAS REPORTED IN NORTHERN OSAGE CNTY FROM THIS MORNINGS RAINS
AND FROM 1 TO 2 INCHES WILL BE COMMON OVER THE AREA BEFORE HVY PCP
FROM THE FRONT ENTERS THE AREA. THREAT FOR FF NOT AS HI AS
OTHERWISE WUD BE SINCE ITS BEEN FAIRLY DRY...BUT FEEL FFA IS NEEDED
DU TO PSBL ENHANCMENT BY LIDIA AND HISTORY OF PAST HVY PCP EVENTS.

FRONT WILL PROB ENTER FA BY 6PM WITH WNDSHFT THRU TUL ARND
9PM...AND THRU MLC ARND MID.  FNT WILL END CHC FOR HVY RAIN BUT R-L
WILL LINGER INTO TUE MORN. WILL FOLLOW NGM TMPS/POPS FAIRLY CLOSELY
THRU FCST.

/13
TUL  051/055 045/070 051 +400
MLC  061/065 045/070 049 +61-
BVO  050/053 042/070 XXX +300
IDB  072/074 053/070 XXX ++32

.OK...FFA ZNS 26>30 xREST OF THE AFTERNOON AND THIS EVE.
      FFA ZNS 31>34-40 TONIGHT.

In the hours before

Special weather statement, Sep 13, 7:50 PM CDT, 32 minutes before
OKZ026>034-040-140130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON SEP 13 1993

TORNADO WATCH NUMBER 858 IS NO LONGER IN EFFECT FOR THE FOLLOWING
EASTERN OKLAHOMA COUNTIES...

IN NORTHEAST OKLAHOMA...
CREEK...OSAGE...PAWNEE AND WASHINGTON.
Special weather statement, Sep 13, 7:53 PM CDT, 29 minutes before
OKZ026>034-040-140130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON SEP 13 1993

TORNADO WATCH NUMBER 858 IS NO LONGER IN EFFECT FOR THE FOLLOWING
EASTERN OKLAHOMA COUNTIES.J..

IN NORTHEAST OKLAHOMA...
CREEK...OSAGE...PAWNEE AND WASHINGTON.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:23 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner52 min
Sep 13, 7:28 PM CDTSevere Thunderstorm WarningTSAMcIntosh32 min
Sep 13, 7:33 PM CDTSevere Thunderstorm WarningTSAMuskogee42 min
Sep 13, 8:09 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware51 min
Sep 13, 8:14 PM CDTSevere Thunderstorm WarningTSASequoyah46 min
Sep 13, 8:22 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee5 hr
Sep 13, 10:38 PM CDTFlash Flood WarningTSAAdair4 hr
Sep 14, 12:22 AM CDTSevere Thunderstorm WarningTSACherokee53 min
Sep 14, 1:17 AM CDTSevere Thunderstorm WarningTSAAdair43 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.